| contributor author | A. F. Vakakis | |
| contributor author | T. M. Atanackovic | |
| date accessioned | 2017-05-08T23:58:50Z | |
| date available | 2017-05-08T23:58:50Z | |
| date copyright | June, 1999 | |
| date issued | 1999 | |
| identifier issn | 0021-8936 | |
| identifier other | JAMCAV-26470#361_1.pdf | |
| identifier uri | http://yetl.yabesh.ir/yetl/handle/yetl/121676 | |
| description abstract | We use an analytical technique based on nonsmooth coordinate transformations to study discreteness effects in the post-buckling state of a circular ring loaded by a periodic array of compressive point loads. The method relies on eliminating singularities due to the point loads in the governing equations, at the expense of increasing the dimensionality of the problem. As a result, the original nonsmooth governing equations are transformed to a larger set of equations with no singularities, together with a set of “smoothening” boundary conditions. The transformed equations are solved by expressing the variables in regular perturbation expansions, and studying an hierarchy of boundary value problems at successive orders of approximation; these problems can be asymptotically solved using techniques from the theory of smooth nonlinear or parametrically varying dynamical systems. As a result, we model analytically discreteness effects in the post-buckling states of the ring, and estimate the effect of the discrete load distribution on the critical buckling loads. This effect is found to be of very low order, in agreement with numerical results reported in an earlier work. | |
| publisher | The American Society of Mechanical Engineers (ASME) | |
| title | Buckling of an Elastic Ring Forced by a Periodic Array of Compressive Loads | |
| type | Journal Paper | |
| journal volume | 66 | |
| journal issue | 2 | |
| journal title | Journal of Applied Mechanics | |
| identifier doi | 10.1115/1.2791057 | |
| journal fristpage | 361 | |
| journal lastpage | 367 | |
| identifier eissn | 1528-9036 | |
| keywords | Stress | |
| keywords | Buckling | |
| keywords | Equations | |
| keywords | Boundary-value problems | |
| keywords | Dynamic systems AND Approximation | |
| tree | Journal of Applied Mechanics:;1999:;volume( 066 ):;issue: 002 | |
| contenttype | Fulltext | |